MAUDE Adverse Event Report: KANEKA MEDICAL AMERICA LIPOSORBER LA-15 SYSTEM; LIPOPROTEIN, LOW DENSITY, REMOVAL

KANEKA MEDICAL AMERICA LIPOSORBER LA-15 SYSTEM; LIPOPROTEIN, LOW DENSITY, REMOVAL
Model Number LA-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Loss of consciousness (2418)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During temporary withdrawal from la-15 treatment for toilet the blood pressure was further reduced and the consciousness was lost due to a decrease in blood circulation in the body, and due to a rise in blood bradykinin caused by gradual increase in plasma flow during the course of treatment.There was a slight decrease in blood pressure, nausea, and a feeling of fainting in the first treatment, however the treatment could have finished until the target plasma treatment volume.The loss of consciousness occurred in the second treatment also possibly due to the bad patient's physical condition on the day of the second treatment.
 
Event or Problem Description
The case is a patient with familial hypercholesterolemia and hyper-lp (a)emia.During the second la-15 treatment the patient temporarily broke away from la-15 treatment due to toilet, and the blood pressure decreased (98 / 56mmhg) and the patient lost consciousness.The blood pressure recovered to 124/68 and thereafter la-15 treatment was resumed.La-15 treatment was discontinued at a plasma treatment volume of 3.8 l although the target volume was set to 4.45l.The first la-15 treatment was conducted two weeks before the second treatment.Although mild decrease in the blood pressure to 90's, feeling of faint and nausea during the treatment were observed.The target plasma treatment volume 4.4l was accomplished.Concomitant medications: lisinopril (ace-inhibitor) was withdrew 6 days before the first la-15 treatment.Plavix (antiplatelet drug) zetia (cholesterol lowering drug) mfr# 3002808904-2020-00005.

Brand Name
LIPOSORBER LA-15 SYSTEM
Common Device Name
LIPOPROTEIN, LOW DENSITY, REMOVAL
Manufacturer (Section D)
KANEKA MEDICAL AMERICA
623 fifth avenue
new york NY 10022
MDR Report Key11036530
Report Number2435151-2020-00001
Device Sequence Number1194128
Product Code MMY
UDI-Device Identifier14993478010110
UDI-Public14993478010110
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/18/2020
Report Date (Section F) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLA-15
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/17/2020
Event Location Outpatient Treatment Facility
Date Report to Manufacturer02/20/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/18/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient Weight86